Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 52, NWS Tallahassee, FL

August 30, 2013Wakulla County, Florida

NWS Tallahassee, FL issued this flash flood warning at Aug 30, 2013, 8:16 PM EDT for Wakulla County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2013, 8:16 PM EDT (00:16 UTC)
Expired
Aug 30, 2013, 10:45 PM EDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 23 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WGUS52 KTAE 310016
FFWTAE
FLC129-310245-
/O.NEW.KTAE.FF.W.0052.130831T0016Z-130831T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT FRI AUG 30 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WAKULLA COUNTY IN FLORIDA...

* UNTIL 1045 PM EDT

* AT 809 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED VERY
  HEAVY RAIN FROM NEARLY STATIONARY THUNDERSTORMS OVER FAR NORTHEAST 
  WAKULLA COUNTY. RADAR ESTIMATES SHOW 3 TO 4 INCHES OF RAIN HAS 
  FALLEN IN THE PAST HOUR...AND TORRENTIAL DOWNPOURS WERE STILL 
  OCCURRING IN THESE AREAS. THIS MAY LEAD TO FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VEREEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.

&&

LAT...LON 3028 8424 3027 8409 3027 8408 3023 8408
      3021 8418 3021 8425

$$

08-LAMERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:05 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 30, 4:05 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT Fri Aug 30 2013

.NEAR TERM [Through tonight]...
Convection is beginning to initiate along a surface trough draped
across southern AL and GA. These storms will drift south in the
northerly steering flow and later interact with the Gulf Coast
Seabreeze fronts across north Florida. Though it will likely be slow
to fill in, expect a decent coverage of storms by the time all is
said and done tonight.

&&

.SHORT TERM [Tonight Through Sunday Night]...
Upper ridge over the central states is forecast to continue
retrograding into the western states through the weekend, with a
broad weakness in place over the Deep South. The main influence
of the eastern U.S. trough is forecast to remain north of the area
with a weak pressure pattern in place across the forecast area.
The retreating ridge should allow for a return to more typical
summertime convection with the seabreeze playing a stronger role
in triggering afternoon and evening thunderstorms. For PoPs
through the weekend, went with a combination of seabreeze climo
and MOS guidance (chance PoPs for most areas). High temperatures
should rise into the lower 90s each afternoon.

&&

.LONG TERM [Monday through Friday]...
Trough along the eastern seaboard is forecast to amplify through
next week. This will eventually push a front toward the forecast
area late in the week. The front is unlikely to progress through
the entire area. However, some drier air may filter into the
northern zones by Thursday and Friday, with lower rain chances
possible. Until that time, expect to see typical summertime
diurnal convection largely driven by the seabreeze. Expect
temperatures to stay near or just above seasonal normals.

&&

.AVIATION [Through 18Z Saturday]...
VFR conditions are anticipated outside of thunderstorms for most
of the TAF. Near dawn, patchy MVFR visibilities will be possible
regionwide, with a decent chance of impacting all of our
terminals. VFR conditions should quickly take over after sunrise.

&&

.MARINE...
Very light winds and minimal seas are exected over the coastal
waters through the early next with with a weak pressure gradient
in place.

&&

.FIRE WEATHER...
Hazardous fire weather conditions are not anticipated in the
foreseeable future.

&&

.HYDROLOGY...
The Withlacoochee River crest wave has reached the confluence with
the Suwannee River with the contribution from the Alapaha River
predicted to arrive later in the weekend. As a result, it is
anticipated that the Middle Suwannee River points from Ellaville
down through Luraville will crest over the next 24 to 48 hours and
remain below action stage. Modest rises will continue downriver
through the weekend and into next week. Branford through Fowler's
Bluff will reach or move toward action stage through the weekend
and could near minor flood stage at Wilcox (US-19) by the middle
of next week.

Outside of the Suwannee River Basin, all remaining rivers in the
forecast area remain in recession. The Aucilla River will continue
to slowly fall and likely be below flood stage by the first of the
month. The Ochlockonee at Havana will drop below flood stage later
today. On the Apalachicola, forecast releases from Woodruff Dam do
look to be just low enough to get Blountstown back below flood
stage later today, though the river will remain in action stage
for some time.

For more information, check out the rivers and lakes tab on our
homepage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  93  73  92  72 / 60  40  40  50  30
Panama City   78  90  76  88  76 / 40  40  30  40  20
Dothan        74  93  73  92  73 / 50  50  40  50  40
Albany        74  94  74  92  74 / 40  40  40  40  30
Valdosta      74  92  71  91  71 / 50  40  30  50  40
Cross City    74  91  71  89  70 / 50  50  30  50  20
Apalachicola  78  89  76  86  76 / 40  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Harrigan/Walsh
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Harrigan/Walsh
MARINE...Camp
FIRE WEATHER...Harrigan
HYDROLOGY...Godsey

In the hours before

Special weather statement, Aug 30, 7:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT FRI AUG 30 2013

GAZ144-145-156>158-310045-
THOMAS GA-MITCHELL GA-BAKER GA-GRADY GA-DECATUR GA-
739 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FAR SOUTHERN BAKER...
EASTERN DECATUR...GRADY...FAR SOUTHWEST MITCHELL AND THOMAS
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 845 PM EDT

AT 735 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF COLQUITT
TO WHIGHAM TO 5 MILES EAST OF OCHLOCKNEE...OR ALONG A LINE EXTENDING
FROM BELLVIEW TO WHIGHAM TO CHASTAIN...MOVING SOUTH AT 20 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3067 8377 3066 8386 3069 8436 3088 8461
      3108 8457 3108 8454 3120 8454 3121 8453
      3107 8426 3108 8400 3104 8399 3104 8392
TIME...MOT...LOC 2339Z 343DEG 20KT 3112 8453 3086 8426
          3097 8396

08-LAMERS
Special weather statement, Aug 30, 7:48 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT FRI AUG 30 2013

FLZ017-027-127-310015-
LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
748 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHEAST LEON AND
NORTHEAST WAKULLA COUNTIES...

* UNTIL 815 PM EDT

AT 745 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF WOODVILLE
TO CRAWFORDVILLE...AND THE STORMS WERE NEARLY STATIONARY.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3014 8435 3026 8438 3028 8438 3036 8408
      3024 8408
TIME...MOT...LOC 2348Z 057DEG 3KT 3030 8410 3019 8435

08-LAMERS
Special weather statement, Aug 30, 7:56 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT FRI AUG 30 2013

GAZ156-310045-
DECATUR GA-
756 PM EDT FRI AUG 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR COUNTY
INCLUDING THE CITY OF BAINBRIDGE...

* UNTIL 845 PM EDT

AT 750 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHEAST OF COLQUITT...OR NEAR ELDORENDO...
MOVING SOUTH AT 25 MPH.

WINDS MAY GUST UP TO 40 TO 50 MPH WITH THIS STORM...AND THE WINDS
COULD GUST OUT AHEAD OF THE STORM BEFORE RAIN EVEN BEGINS. WINDS
THIS STRONG COULD KNOCK DOWN A TREE OR TWO.

LAT...LON 3107 8454 3078 8438 3069 8438 3072 8483
      3078 8482 3080 8479 3082 8479 3084 8477
      3104 8476 3107 8473 3107 8465 3108 8464
TIME...MOT...LOC 2355Z 347DEG 22KT 3102 8466

08-LAMERS
Local storm report, Aug 30, 8:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     6 SW PELHAM             31.07N 84.22W
08/30/2013                   GRADY              GA   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN AT THE INTERSECTION OF HWY 93
            N AND WILDER RD.

0730 PM     TSTM WND DMG     8 SSE THOMASVILLE       30.73N 83.93W
08/30/2013                   THOMAS             GA   LAW ENFORCEMENT

            ONE TREE DOWN AT INTERSECTION OF U.S. HWY 19 AND GLASGOW
            RD.

&&

WOOL/LAHR
Special weather statement, Aug 30, 8:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT FRI AUG 30 2013

FLZ017-018-310100-
LEON FL-INLAND JEFFERSON FL-
810 PM EDT FRI AUG 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN JEFFERSON
AND NORTHERN LEON COUNTIES...

* UNTIL 900 PM EDT

AT 809 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTHWEST OF THOMASVILLE...OR NEAR MONCRIEF...
MOVING SOUTH AT 25 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3056 8364 3054 8367 3054 8370 3052 8371
      3052 8373 3050 8374 3048 8373 3042 8389
      3046 8413 3060 8434 3064 8430 3067 8431
      3069 8429 3066 8376
TIME...MOT...LOC 0010Z 346DEG 23KT 3070 8407

08-LAMERS
Local storm report, Aug 30, 8:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 S DAMASCUS            31.28N 84.72W
08/30/2013                   EARLY              GA   LAW ENFORCEMENT

            TREES DOWN NEAR HWY 45.

0730 PM     TSTM WND DMG     4 SSW DAMASCUS          31.24N 84.74W
08/30/2013                   MILLER             GA   LAW ENFORCEMENT

            ONE TREE DOWN NEAR NORTH EARLY COUNTY LINE RD.

&&

WOOL/LAHR

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:10 PM EDTSpecial Weather StatementTAEJefferson50 min
Aug 30, 8:22 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon38 min
Aug 30, 8:50 PM EDTSevere Thunderstorm WarningTAELeon, Wakulla40 min
Aug 30, 9:02 PM EDTSpecial Marine WarningTAE58 min
Aug 30, 9:22 PM EDTSpecial Marine WarningTAE53 min
Aug 30, 9:25 PM EDTSevere Thunderstorm WarningTAEFranklin, Leon, Liberty, Wakulla50 min
Aug 30, 9:28 PM EDTAreal Flood AdvisoryTAELeon, Wakulla2 hr
Aug 30, 9:44 PM EDTSpecial Marine WarningTAE106 min
Aug 30, 10:07 PM EDTSpecial Marine WarningTAE83 min
Aug 30, 10:29 PM EDTSpecial Weather StatementTAEBay61 min
Aug 30, 10:34 PM EDTSpecial Marine WarningTAE116 min
Aug 30, 11:12 PM EDTSpecial Marine WarningTAE2 hr
Aug 31, 12:06 AM EDTSpecial Marine WarningTAE114 min
Aug 31, 1:25 AM EDTSpecial Weather StatementTAEHolmes65 min
Aug 31, 6:24 AM EDTDense Fog AdvisoryTAEGadsden, Jefferson, Leon, Wakulla3 hr
Aug 31, 1:59 PM EDTSpecial Weather StatementTAEBay31 min
Aug 31, 2:01 PM EDTSpecial Marine WarningTAE59 min

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.